Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 2, 2001, 3:02 PM CDT for Jackson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 3:02 PM CDT (20:02 UTC)
- Expired
- May 2, 2001, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 022002
SVRNEW
MSC059-022030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT WED MAY 2 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 330 PM CDT
* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER JACKSON COUNTY...ABOUT 17 MILES NORTH
OF ST. MARTIN...MOVING WEST AT 10 MPH.
THIS STORM WILL LIKELY PRODUE LARGE HAIL. STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3060 8865 3061 8867 3074 8869 3074 8886
3055 8887 3058 8869 3060 8868What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:55 PM CDT, 7 minutes earlier.
Area forecast discussion, May 2, 2:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 255 PM CDT WED MAY 2 2001 MODELS SIMILAR IN SHOWING VERY SLOW MOVEMENT OF UPPER AIR FEATURES THE NEXT FEW DAYS. UPPER LOW NEAR MOB THIS AFTN LIKELY RESPONSIBLE FOR ISOALTED TO WIDELY SCTD SHRA/TSRA OVER THE AREA THIS AFTN. HOWEVER THIS LOW IS FORECAST TO DRIFT SEWD WITH TIME WITH SLIGHTLY WARMER AIR ALOFT GRADUALLY SPREADING OVER THE LOWER MS VALLEY REMAINDER OF THE WEEK. VERY SLIM RISK OF AN ISOLD SHOWER THU AFTN BUT POPS TOO LOW TO MENTION IN ZONE FORECASTS. NOT MUCH CHANGE IN TEMPS LIKELY WITH THICKNESS VALUES SLOW TO INCREASE. EXTENDED FORECAST...MRF DEPICTS A STRONGER UPPER LOW MOVING SEWD INTO THE GREAT BASIN AREA BY FRI BUT OTHER MODELS KEEP LOW FURTHER NORTH. SOME POSSIBILITY OF ENOUGH INCREASE IN RH BY SUN FOR WIDELY SCATTERED SHOWERS OR TSTMS BUT BASICALLY OVER THE NEXT WEEK DRY WEATHER SHOULD CONTINUE TO BE THE RULE. ITS VERY UNLIKELY THAT A FRONT WILL GET CLOSE ENOUGH THE ENHANCE ANY SHOWER ACTIVITY THE NEXT 5 TO 7 DAYS. WILL HAVE TO COUNT ON ENOUGH LOW LEVEL MOISTURE...SIGNIFICANT DAYTIME HEATING AND A SEA BREEZE CONVERGENCE ZONE TO TRIGGER ANY SHOWER ACTIVITY. HOWEVER ITS STILL RATHER EARLY IN THE SEASON FOR A SEA BREEZE FRONT TO REALLY BE A MAJOR FACTOR IN SHOWER DEVELOPMENT. MCB 58/83/57/84 0000 BTR 61/84/62/84 0000 MSY 63/83/63/83 0000 GPT 60/80/61/82 1000 .NEW...NONE LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, May 2, 11:00 AM CDT, 4 hours 2 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED MAY 2 2001 ...SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN OVER THE GULF COAST THROUGH TONIGHT. WITH SUFFICIENT DAYTIME HEATING AND MARGINAL MOISTURE ISOLATED SHOWERS WILL BE POSSIBLE THIS AFTERNOON. ...ACTIONS...NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, May 2, 2:00 PM CDT, 1 hour 2 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT WED MAY 2 2001 ...SYNOPSIS... COOLER AIR ALOFT COMBINED WITH SUFFICIENT DAYTIME HEATING AND MARGINAL MOISTURE WILL HELP TO DESTABILIZE THE AIRMASS THIS AFTERNOON FOR THE THREAT OF A FEW THUNDERSTORMS MAINLY ALONG THE MISSISSIPPI COAST. AN ISOLATED THUNDERSTORM ON THE MISSISSIPPI COAST MAY PRODUCE HAIL UP TO DIME SIZE AND GUSTY WINDS. ISOLATED SHOWERS WILL BE POSSIBLE REMAINDER OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. ...ACTIONS...NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.